Maine, 2014

Hail and Damaging Winds in Maine, July 28, 2014

July 28, 2014 · NWS GYX · 18 events in 6 counties and zones

Low pressure moving northeast through the region brought tropical moisture and high shear values with it. Strong convection produced large hail, wind damage and some flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

Low pressure moving northeast through the region brought tropical moisture and high shear values with it. Strong convection produced large hail, wind damage and some flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 28, 4:39 PM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Jul 28, 4:39 PM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
539 PM EDT MON JUL 28 2014

.SYNOPSIS...
LOW PRESSURE WILL TRACK THROUGH NORTHERN NEW ENGLAND AND INTO
EASTERN CANADA TONIGHT. A TRAILING COLD FRONT WILL SLIDE OFF THE
COAST TONIGHT THEN REMAIN NEARLY STATIONARY TUESDAY AND TUESDAY
NIGHT. HIGH PRESSURE BUILDS ACROSS THE REGION THRU THE END OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
WILL UPDATE TO INPUT LATEST OBSERVED DATA. ADJUSTED CHC OF PRCP
THIS EVE PER LATEST RADAR LOOP. OTRW JUST MINOR TWEAKS.

SVR TSTM WATCH NUMBER 452 IN EFFECT THRU 8 PM FOR ALL OF OUT NH
ZONES AND ALL BUT OUR MOST ERN ZONES IN ME. THREAT IS FOR LARGE
HAIL AND DAMAGING WINDS. EVEN AN ISOLATED TORNADO CAN NOT BE RULED
OUT. ALSO...ANY TORRENTIAL RAIN THAT FALLS ON TOP OF SIGNIFICANT
RAINFALL THAT HAS ALSO FALLEN COULD LEAD TO LOCALIZED FLASH
FLOODING.

THE SFC LOW TRACKS TO THE N NE MOVING ACROSS NH AND FAR NW MAINE
THEN INTO ERN CANADA TNGT. A TRAILING COLD FRONT WORKS ITS WAY E
ACROSS THE FCST AREA...PUSHING JUST OFFSHORE BY DAYBREAK.

THE LOW AND FNT PROVIDE THE FOCUS FOR THE SHRA/TSTM ACTIVITY. VERY
MOIST AIR IN PLACE AS INDICATED BY SFC DEW POINTS...850 MB DEW
POINTS AND PWAT VALUES. THIS SUPPORTS THE HEAVY RAIN POTENTIAL
INTO THIS EVE. INSTABILITY AND SPEED AND DIRECTIONAL SHEAR ALONG
WITH DYNAMICS FROM STRONG UPPER LVL TROF LIFTING OUT TO THE NE
ACROSS THE REGION PROVIDE THE FOCUS FOR SVR CONVECTION.

AFTER THIS EVE...STILL SHRA AND MAYBE A TSTM AROUND WITH PASSAGE
OF FNT. DUE TO ALL THE RECENT RAINFALL SHOULD BE AREAS OF DENSE
F AROUND...ESPECIALLY FOR AREAS AHEAD OF THE FNT. THE FNT IS
FOLLOWED BY A WIND SHIFT TO THE W NW BUT WINDS MAY NOT PICK UP
ENOUGH TO SCOUR OUT THE LOW LVL MOISTURE AND F.

USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE NEAR TERM FCST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
AS THE SFC LOW MOVES WELL INTO ERN CANADA THE UPPER LVL FLOW
REMAINS FROM THE SW AS AN UPPER LVL CUTOFF LOW REMAINS OVER OR
JUST N OF THE GREAT LAKES. THIS KEEPS THE SFC COLD FNT FROM MOVING
MUCH MORE TO THE E...IN FACT IN MAY MOVE BACK TO THE W. THE FNT IS
WEAKENING AND WILL THEREFORE NOT PROVIDE SUPPORT FOR ANY PRCP...
ESPECIALLY WITH DRIER AND MORE STABLE AIR MOVING INTO THE REGION
AS THE DRY WEDGE WRAPS ALL THE WAY AROUND THE UPPER LVL CUTOFF LOW
AND UP THE ERN SEABOARD. HIGHS IN THE 70S ON TUESDAY AS DEW POINTS
DROP INTO THE 50S. THIS LEADS TO COOL OVERNIGHT LOWS TUESDAY NGT
     FROM THE 40S N TO THE 50S S.

USED A BLEND OF MODELS AND MOS GUIDANCE FOR THE SHORT TERM FCST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
500 MULTIPLE OMEGA BLOCK PATTERN WILL HOLD FROM THE PACIFIC EWD
ACROSS THE CONUS AND INTO THE ATLANTIC....ALTHOUGH AMPLITUDE WILL
SLOWLY WEAKEN TOWARD THE END OF THE WEEK AND THROUGH THE WEEKEND.
SO...THE COOLER AND DRIER AIR WILL GRADUALLY SHIFT NWD AND BE ME
REPLACES MORE LOW LVL MOISTURE AND SLIGHTLY WARMER TEMPS. THE
TREND WILL BE FOR HIGHS RUNNING NEAR NORMAL...AND MINS SLIGHTLY
ABOVE NORMAL. COULD SEE A WAVE MOVE THROUGH THE SW FLOW ALOFT AND
MAYBE BRING A THREAT OF SCT SHRA/TSRA...ESPECIALLY IN THE MTNS.
FOR NOW THIS LOOKS TO BE CENTERED AROUND FRIDAY...AND THEN ANOTHER
ROUND SUN NIGHT INTO MON...AS PERHAPS A MORE SIGNIFICANT WAVE
PUSHES THE 500 TROUGH SWD.

&&

.AVIATION /22Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY NIGHT/...VARIABLE CONDITIONS FROM MVFR
TO LIFR THRU THE NGT DUE TO SHRA/TSTM ACTIVITY WITH THE POTENTIAL
FOR SVR TSTMS THRU 8 PM THIS EVE. AREAS OF F AROUND NRN/ERN AREAS
WILL BECOME MORE WIDESPREAD OVERNIGHT. CONDITIONS IMPROVE TO VFR
FOR TUESDAY AND TUESDAY NGT.

LONG TERM...MAINLY VFR...EXCEPT FOR EARLY MORNING VLY FOG//WED
THRU SATURDAY.

&&

.MARINE...
SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...UPDATED TO INPUT
LATEST OBSERVED DATA RESULTING IN NO MORE THAN A FEW MINOR
ADJUSTMENTS TO THE FCST FOR TNGT. WILL CONT THE SCA FOR TNGT AND
TUESDAY. EXPECT WINDS TO GUST TO SCA LEVELS TNGT AND SEAS TO BUILD
TO SCA LEVELS AS WELL. WINDS DROP OFF FOR TUESDAY BUT SEAS WILL
REMAIN ROUGH THRU THE DAY. CONDITIONS SHOULD BE DROPPING BELOW SCA
LEVELS TUESDAY NGT.

LONG TERM...PERSISTENT S-SW FLOW COULD CONTINUE TO PRODUCE SOME
SWELL TO NEAR 5 FT WED NIGHT AND THU...BUT OTHERWISE WED THRU SAT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT TUESDAY FOR ANZ150>154.

&&
Hazardous weather outlook, Jul 28, 1:10 PM EST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
210 PM EDT MON JUL 28 2014

MEZ007-008-012-013-018>020-023-024-NHZ001>010-013-014-291815-
NORTHERN OXFORD-NORTHERN FRANKLIN-SOUTHERN OXFORD-SOUTHERN FRANKLIN-
INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-COASTAL YORK-
COASTAL CUMBERLAND-NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-
NORTHERN CARROLL-SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-
MERRIMACK-BELKNAP-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
210 PM EDT MON JUL 28 2014

...SEVERE THUNDERSTORM WATCH 452 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THUNDERSTORMS MAY PRODUCE DAMAGING WINDS...LARGE HAIL AND
TORRENTIAL RAIN. ISOLATED TORNADOES CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MEZ009-014-021-022-025>028-291815-
CENTRAL SOMERSET-SOUTHERN SOMERSET-KENNEBEC-INTERIOR WALDO-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-
210 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED INTO THIS
EVENING. SOME STORMS MAY PRODUCE GUSTY WINDS AND TORRENTIAL
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ150>154-291815-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
210 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS ARE POSSIBLE
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL OR RADIO IN SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jul 28, 4:20 PM EST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
520 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0519 PM     HAIL             SANDWICH                43.79N  71.41W
07/28/2014  E1.00 INCH       CARROLL            NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1400149

MC
Local storm report, Jul 28, 4:26 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAY ME
526 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     HAIL             LACONIA                 43.53N  71.48W
07/28/2014  M0.50 INCH       BELKNAP            NH   TRAINED SPOTTER

0352 PM     TSTM WND DMG     2 SE LIMINGTON          43.71N  70.68W
07/28/2014                   YORK               ME   FIRE DEPT/RESCUE

            MANY TREES DOWN

0354 PM     FUNNEL CLOUD     HOLLIS                  43.60N  70.59W
07/28/2014                   YORK               ME   TRAINED SPOTTER

0452 PM     TSTM WND DMG     PLYMOUTH                43.76N  71.69W
07/28/2014                   GRAFTON            NH   LAW ENFORCEMENT

            TREES AND WIRES DOWN ON HIGHLAND ST.

0519 PM     HAIL             SANDWICH                43.79N  71.41W
07/28/2014  E1.00 INCH       CARROLL            NH   TRAINED SPOTTER

&&

EVENT NUMBER GYX1400146 GYX1400148 GYX1400147 GYX1400150 GYX1400149

CEMPA
Local storm report, Jul 28, 4:55 PM EST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
555 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             GILFORD                 43.55N  71.41W
07/28/2014  E1.00 INCH       BELKNAP            NH   PUBLIC

&&

EVENT NUMBER GYX1400151

MC
Local storm report, Jul 28, 5:20 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
620 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     2 NW TAMWORTH           43.88N  71.29W
07/28/2014                   CARROLL            NH   DEPT OF HIGHWAYS

            TREES BLOCKING RT 113A

&&

EVENT NUMBER GYX1400152

MC
Local storm report, Jul 28, 5:25 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
625 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             DENMARK                 43.97N  70.80W
07/28/2014  E0.70 INCH       OXFORD             ME   PUBLIC

&&

EVENT NUMBER GYX1400153

MC
Local storm report, Jul 28, 5:38 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
638 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     1 WNW SEABROOK          42.90N  70.90W
07/28/2014  M64 MPH          ROCKINGHAM         NH   TRAINED SPOTTER

            SPOTTER WEATHER STATION

&&

EVENT NUMBER GYX1400154

CEMPA

The radar

The Portland,ME radar (KGYX), 43 km away, was scanning. The volume nearest the first event began at 22:44 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 2 hail. Local standard time, as filed.

Hail, Oxford

When
July 28, 5:45 PM EST to 5:49 PM EST
Where
Oxford County, 1.21 mi SW of Norway
Measured
1.5 in hail
Reported by
Social Media
Coordinates
44.210, -70.550

A severe thunderstorm produced 1.5 inch hail in Norway.

Hail, Cumberland

When
July 28, 5:50 PM EST to 5:54 PM EST
Where
Cumberland County, 0.85 mi SW of Harrison
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
44.110, -70.690

A severe thunderstorm produced 1.25 inch hail and downed trees in Harrison.

Thunderstorm Wind, Cumberland

When
July 28, 5:50 PM EST to 5:54 PM EST
Where
Cumberland County, 0.85 mi SW of Harrison
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.110, -70.690

A severe thunderstorm downed trees in Harrison.

Thunderstorm Wind, Oxford

When
July 28, 6:00 PM EST to 6:04 PM EST
Where
Oxford County, 0.85 mi SW of Paris
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.260, -70.510

A severe thunderstorm downed trees in Paris.

Thunderstorm Wind, York

When
July 28, 6:00 PM EST to 6:04 PM EST
Where
York County, 0.85 mi NE of Sanford
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.440, -70.770

A severe thunderstorm downed trees in Sanford.

Thunderstorm Wind, Oxford

When
July 28, 6:05 PM EST to 6:09 PM EST
Where
Oxford County, 0.5 mi W of South Paris
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
44.220, -70.510

A severe thunderstorm downed trees on High Street and Elmwood Roads in South Paris.

Thunderstorm Wind, Oxford

When
July 28, 6:35 PM EST to 6:40 PM EST
Where
Oxford County, 0.69 mi N of Canton
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.440, -70.320

A severe thunderstorm produced multiple reports of trees down in Canton.

Thunderstorm Wind, Cumberland

When
July 28, 6:36 PM EST to 6:41 PM EST
Where
Cumberland County, 2.07 mi N of Smiths Mills
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
43.810, -70.550

A severe thunderstorm downed multiple trees on Smooth Ledge Road in Smith Mills.

Thunderstorm Wind, Cumberland

When
July 28, 6:45 PM EST to 6:50 PM EST
Where
Cumberland County, 0.5 mi W of Gorham
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.680, -70.440

A severe thunderstorm downed trees and wires in Gorham.

Thunderstorm Wind, Franklin

When
July 28, 7:00 PM EST to 7:05 PM EST
Where
Franklin County, Jay
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.500, -70.220

A severe thunderstorm downed numerous trees and power poles in Jay.

Thunderstorm Wind, Kennebec

When
July 28, 7:25 PM EST to 7:30 PM EST
Where
Kennebec County, Litchfield Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.130, -69.970

A severe thunderstorm downed trees and wires in Litchfield Corners.

Thunderstorm Wind, Kennebec

When
July 28, 7:30 PM EST to 7:34 PM EST
Where
Kennebec County, 0.85 mi NE of Monmouth
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.240, -70.020

A severe thunderstorm downed trees and wires on Cobbosseecontee Road in Monmouth.

Thunderstorm Wind, Kennebec

When
July 28, 7:44 PM EST to 7:47 PM EST
Where
Kennebec County, 2.76 mi S of Farmingdale Arpt
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.210, -69.820

A severe thunderstorm downed trees in Gardiner.

Thunderstorm Wind, Somerset

When
July 28, 8:00 PM EST to 8:05 PM EST
Where
Somerset County, 0.85 mi SW of Norridgewock
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
44.710, -69.790

A severe thunderstorm downed trees and wires in Norridgewock.

Thunderstorm Wind, Kennebec

When
July 28, 8:05 PM EST to 8:10 PM EST
Where
Kennebec County, Litchfield Corners
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
44.130, -69.970

A severe thunderstorm downed multiple trees and power poles on Doyle Street blocking the road and damaging two houses in Litchfield Corners.

Thunderstorm Wind, Somerset

When
July 28, 8:10 PM EST to 8:14 PM EST
Where
Somerset County, Skowhegan
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
44.770, -69.720

A severe thunderstorm downed trees and power lines in Skowhegan.

Thunderstorm Wind, Somerset

When
July 28, 8:15 PM EST to 8:20 PM EST
Where
Somerset County, 0.49 mi W of Anson
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
44.800, -69.890

A severe thunderstorm downed trees and power lines in Anson.

Thunderstorm Wind, Somerset

When
July 28, 8:21 PM EST to 8:25 PM EST
Where
Somerset County, Athens
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
44.920, -69.670

A severe thunderstorm downed trees and power lines in Athens.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2014Every state in 2014This day in weather historyWarnings in Maine, July 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536633, 536634, 536637, 536639, 536657, 536646, 536638, 536662, 536642, 536640, 536645, 536644, 536641, 536647, 536661, 536649, 536652, 536654.